| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "i had accessed the patient's implanted port with our regular port access kit huber needle.After accessing, i flushed the line and the patient stated she felt some saline drip down her chest, i flushed again and realized the saline was leaking out the top of the huber needle.I deaccessed the patient and flushed the line again while it was not connected to the patient and saline was still leaking out the top of the huber.Huber needle came from the port access kit." no other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking infusion set is confirmed and was determined to be supplier-related.One 20g x 0.75in powerloc max infusion set was returned for evaluation.An initial visual observation revealed use residue on the sample.The safety mechanism was observed to be engaged.A microscopic observation revealed small bubbles in the adhesive fillet within the needle housing.When pressurized and flushed with dye water, a leak was observed at the base of the needle.These findings suggest the inadequate adhesive application within the needle housing caused a compromised seal, leading to leakage under pressure.This complaint will be recorded for future trending and monitoring purposes.